Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 23, 2014, 01:35:50 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 635769
  • Total Topics: 48233
  • Online Today: 199
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 6
Guests: 178
Total: 184

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Two dropped regimens. So, now what?  (Read 1619 times)

0 Members and 1 Guest are viewing this topic.

Offline Zohar

  • Member
  • Posts: 234
Two dropped regimens. So, now what?
« on: June 23, 2010, 04:59:55 PM »
I've been on both Atripla and Nevirapine and had to stop both regimes due to side effects. It seems that the next step now is PIs, although I've always been wary of them as they seem to have an even broader side effect profile.

Do you think my apprehension over PIs is justified?

If you were in this position which combination would you next be considering?
''Poor is the man whose pleasures depend on the permission of another.''

Offline Miss Philicia

  • Member
  • Posts: 23,995
  • celebrity poster, faker & poser
Re: Two dropped regimens. So, now what?
« Reply #1 on: June 23, 2010, 05:11:17 PM »
Apprehension over PIs isn't particularly justified in the case of either Prezista or Reyataz, definitely less so with the former.  You could always consider an integrase inhibitor like Isentress if you don't want to go to PIs.
"Iíve slept with enough men to know that Iím not gay"

Offline Zohar

  • Member
  • Posts: 234
Re: Two dropped regimens. So, now what?
« Reply #2 on: June 23, 2010, 06:07:15 PM »
I've read a lot of positive things about Isentress on these forums, but I live in the UK and it would be  quite unusual for it to be prescribed at this stage, where the issues are side effects, rather than resistance.
''Poor is the man whose pleasures depend on the permission of another.''

Offline newt

  • Member
  • Posts: 3,878
  • the one and original newt
Re: Two dropped regimens. So, now what?
« Reply #3 on: June 23, 2010, 06:22:55 PM »
The reports, eg on lipodystrophy, for PIs mainly relate to older drugs.

However, depending on your genetics, yes PIs can be a pain and have serious side effects, but no more/less than NNRTIs like efavirenz/Atripla. It really depends on you and how you react to the particular drugs.

There are advantages to PIs, for example they tend to give a modestly better immunological response (er, bit more rise in CD4 count) than NNRTIs, and are more forgiving on adherence/resistance.

So basically, yes, I think in 2010 your apprehension is unjustified. BUT the proof of the pudding is in the eating. It would be perfectly reasonable and within UK guidelines to move fairly swiftly to an integrase inhibitor if 1 or 2 PI based combos didn't work out.

Good luck

- matt
"The object is to be a well patient, not a good patient"

Offline Billy B

  • Member
  • Posts: 374
Re: Two dropped regimens. So, now what?
« Reply #4 on: June 24, 2010, 01:04:15 PM »
I've read a lot of positive things about Isentress on these forums, but I live in the UK and it would be  quite unusual for it to be prescribed at this stage, where the issues are side effects, rather than resistance.

All I had to tell my IDS was that I going insane on Artipla and that I had my neighbor come get my guns. He wrote my new prescriptions for Isentress and Truvada and I was on my way. I have been on these meds since 3/16/10 and I have had a few dreams but they are about events from 30 years ago when I was young and hot and all my friends were still alive.
Peace,
Billy
VL 4420 CD4 340 CD4% 24   3/15/10 Started I&T
VL  UD   CD4 340 CD4% 26.5 05/13/10
VL  UD   CD4 360 CD4% 27.1 08/3/10
VL  UD   CD4 310 CD4% 28.4 11/22/10
VL  UD   CD4 420 CD4% 27.9 02/11/11
VL  UD   CD4 370 CD4% 26.4 06/08/11
VL  UD   CD4 360 CD4% 27.7 09/23/11
VL  UD   CD4 370 CD4% 28.3 01/20/12
VL  UD   CD4 430 CD4% 28.8 05/11/12
VL  UD   CD4 370 CD4% 28.1 09/07/12
VL  UD   CD4 390 CD4% 32.3 03/14/13

Offline Zohar

  • Member
  • Posts: 234
Re: Two dropped regimens. So, now what?
« Reply #5 on: June 24, 2010, 02:28:17 PM »
All I had to tell my IDS was that I going insane on Artipla and that I had my neighbor come get my guns. He wrote my new prescriptions for Isentress and Truvada and I was on my way. I have been on these meds since 3/16/10 and I have had a few dreams but they are about events from 30 years ago when I was young and hot and all my friends were still alive.
Peace,
Billy

I'm guessing you're based in the States, right?
''Poor is the man whose pleasures depend on the permission of another.''

Offline Billy B

  • Member
  • Posts: 374
Re: Two dropped regimens. So, now what?
« Reply #6 on: June 24, 2010, 11:57:19 PM »
I'm guessing you're based in the States, right?

Yes,
Billy
VL 4420 CD4 340 CD4% 24   3/15/10 Started I&T
VL  UD   CD4 340 CD4% 26.5 05/13/10
VL  UD   CD4 360 CD4% 27.1 08/3/10
VL  UD   CD4 310 CD4% 28.4 11/22/10
VL  UD   CD4 420 CD4% 27.9 02/11/11
VL  UD   CD4 370 CD4% 26.4 06/08/11
VL  UD   CD4 360 CD4% 27.7 09/23/11
VL  UD   CD4 370 CD4% 28.3 01/20/12
VL  UD   CD4 430 CD4% 28.8 05/11/12
VL  UD   CD4 370 CD4% 28.1 09/07/12
VL  UD   CD4 390 CD4% 32.3 03/14/13

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.